MAUDE Adverse Event Report: BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER

BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM; INTRAVASCULAR CATHETER
Model Number 383335
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd saf-t-intima¿ iv catheter safety system experienced leakage.The following information was provided by the initial reporter: the connection between the flexible catheter and the catheter seat extending from the opaque needle wing is bleeding.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-08-03.H6: investigation summary: bd received one sample submitted for evaluation.The reported issue was confirmed upon inspection of the sample.The catheter was damaged by the needle, which resulted in leakage.This failure can occur in one of our manufacturing processes, but since the sample was used, user error could also cause this failure.Therefore, the root cause cannot be conclusively determined.A device history record review showed no non-conformances associated with this issue during the production of this batch.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.A retraining and alert were issued to all manufacturing personal involved with the procedure associated with this defect.It is recommended that prior to using bd devices the user review the instruction for use documentation to prevent potential failures.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see h10.
 
Event or Problem Description

Brand Name
BD SAF-T-INTIMA¿ IV CATHETER SAFETY SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
MDR Report Key12334557
Report Number9610847-2021-00376
Device Sequence Number16832726
Product Code FOZ
UDI-Device Identifier30382903833352
UDI-Public30382903833352
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013800
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2023
Device Model Number383335
Device Catalogue Number383335
Device Lot Number9326776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2021
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date09/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1